Alert archive / California / Wind Advisories in 2008
Wind Advisory 201, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 22, 2008, 3:58 AM PDT. It took effect at May 22, 2008, 9:03 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 3:58 AM PDT (10:58 UTC)
- In effect from
- May 22, 2008, 9:03 AM PDT
- Expired
- May 23, 2008, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 221058 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 358 AM PDT THU MAY 22 2008 ...AREAS OF STRONG AND DAMAGING WINDS WILL CONTINUE INTO THURSDAY... .STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE OVER THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES...AS WELL AS THE SANTA BARBARA SOUTH COAST TODAY. CAZ059-221200- /O.CAN.KLOX.HW.W.0015.000000T0000Z-080522T1200Z/ ANTELOPE VALLEY- 358 AM PDT THU MAY 22 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED AND WILL REMAIN BELOW WARNING THRESHOLDS. $$ CAZ046-088-221200- /O.CAN.KLOX.WI.Y.0200.000000T0000Z-080522T1200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- 358 AM PDT THU MAY 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA. $$ CAZ053-054-221600- /O.CON.KLOX.HW.W.0015.000000T0000Z-080522T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 358 AM PDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH DAMAGING GUSTS TO 65 MPH WILL CONTINUE THROUGH MID MORNING. PERSONS DRIVING THROUGH THE WARNING AREA...ESPECIALLY DRIVERS OF HIGH-PROFILE VEHICLES...ARE ADVISED TO REDUCE SPEEDS. BE ALERT FOR SUDDEN WIND GUSTS WHICH CAN MAKE CONTROLLING YOUR VEHICLE DIFFICULT AND DANGEROUS. RESIDENTS AND MOTORISTS SHOULD BE PREPARED FOR THE POSSIBILITY OF DOWNED POWER LINES AND TREE LIMBS DURING THIS STRONG WIND EVENT. $$ CAZ039-221700- /O.CON.KLOX.HW.W.0015.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 358 AM PDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTHEAST WINDS 25 TO 45 MPH WITH DAMAGING GUSTS TO 65 MPH WILL CONTINUE ACROSS THE AREA THROUGH THROUGH LATE THURSDAY NIGHT. MOTORISTS DRIVING THROUGH THE WARNING AREA...ESPECIALLY ON HIGHWAYS 101 AND 154 SHOULD BE ALERT FOR SUDDEN WIND GUSTS WHICH CAN MAKE CONTROLLING YOUR VEHICLE DIFFICULT. RESIDENTS AND MOTORISTS SHOULD BE PREPARED FOR THE POSSIBILITY OF DOWNED POWER LINES AND TREE LIMBS DURING THIS STRONG WIND EVENT. $$ CAZ052-221700- /O.CON.KLOX.HW.W.0015.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 358 AM PDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTHEAST WINDS 30 TO 50 MPH WITH DAMAGING GUSTS TO 65 MPH WILL CONTINUE THROUGH LATE THURSDAY NIGHT. RESIDENTS AND MOTORISTS SHOULD BE PREPARED FOR THE POSSIBILITY OF DOWNED POWER LINES AND TREE LIMBS DURING THIS STRONG WIND EVENT. $$ CAZ034>036-221700- /O.NEW.KLOX.WI.Y.0201.080522T2100Z-080523T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- 358 AM PDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL RETURN TO THE AREA THIS AFTERNOON AND LAST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ051-221700- /O.NEW.KLOX.WI.Y.0201.080522T2100Z-080523T0500Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 358 AM PDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL RETURN TO THE AREA THIS AFTERNOON AND LAST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
4 follow-up statements
000 WWUS76 KLOX 221603 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 903 AM PDT THU MAY 22 2008 ...STRONG AND GUSTY WINDS HAVE BEGUN TO DIMINISH... .THE LATEST SURFACE OBSERVATIONS INDICATED THAT THE STRONG AND GUSTY WINDS THAT AFFECTED THE AREA LAST NIGHT AND THIS MORNING HAVE DIMINISHED. THEREFORE...ALL HIGH WIND WARNINGS HAVE BEEN CANCELED. ALTHOUGH HIGH WIND WARNINGS ARE NO LONGER IN EFFECT...SOME AREAS WILL STILL EXPERIENCE ADVISORY LEVEL WINDS TODAY AND TONIGHT. THESE AREAS INCLUDE THE CENTRAL COAST AND THE SOUTH COAST OF SANTA BARBARA COUNTY. CAZ039-222200- /O.CAN.KLOX.HW.W.0015.000000T0000Z-080523T1000Z/ /O.EXB.KLOX.WI.Y.0201.080522T1603Z-080523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 903 AM PDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELED. GUSTY NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-222200- /O.CAN.KLOX.HW.W.0015.000000T0000Z-080523T1000Z/ /O.EXB.KLOX.WI.Y.0201.080522T1603Z-080523T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 903 AM PDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELED. GUSTY NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-221715- /O.CAN.KLOX.HW.W.0015.000000T0000Z-080522T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 903 AM PDT THU MAY 22 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE HIGH WIND WARNING. THE LATEST SURFACE OBSERVATIONS INDICATED THE HIGH WINDS HAVE DIMINISHED ACROSS THE AREA. THEREFORE...THE HIGH WIND WARNINGS HAVE BEEN CANCELED. ALTHOUGH HIGH WIND WARNINGS HAVE BEEN CANCELED...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH THE AFTERNOON. $$ CAZ034>036-222200- /O.CON.KLOX.WI.Y.0201.080522T2100Z-080523T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- 903 AM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL RETURN TO THE AREA THIS AFTERNOON AND LAST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ051-222200- /O.CON.KLOX.WI.Y.0201.080522T2100Z-080523T0500Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 903 AM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL RETURN TO THE AREA THIS AFTERNOON AND LAST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT/SWEET
000 WWUS76 KLOX 222133 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PDT THU MAY 22 2008 ...GUSTY WINDS TO CONTINUE ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTY WILL CONTINUE THROUGH THE EVENING. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...AND INTO THE EARLY MORNING ACROSS SOUTHERN SANTA BARBARA COUNTY. CAZ039-230500- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 233 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. GUSTY NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS FROM THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-230500- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 233 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. GUSTY NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS FROM THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ034>036-230500- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- 233 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ051-230500- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T0500Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 233 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL RETURN TO THE AREA THIS AFTERNOON AND LAST INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT
000 WWUS76 KLOX 230449 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 PM PDT THU MAY 22 2008 ...GUSTY WINDS TO CONTINUE ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE SOUTHERN SANTA BARBARA COUNTY THROUGH LATE TONIGHT AS BREEZY WINDS CONTINUE TO BLOW THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL CONTINUE TO WEAKEN ACROSS THE AREA THROUGHOUT TONIGHT. CAZ034>036-230600- /O.EXP.KLOX.WI.Y.0201.000000T0000Z-080523T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- 949 PM PDT THU MAY 22 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE CENTRAL COAST AND SANTA YNEZ VALLEY TO EXPIRE AT 10 PM. LOCAL BREEZY WINDS WITH GUSTS TO 35 MPH COULD STILL PERSIST BUT WINDS WILL CONTINUE TO DIMINISH TONIGHT. $$ CAZ051-230600- /O.EXP.KLOX.WI.Y.0201.000000T0000Z-080523T0500Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- 949 PM PDT THU MAY 22 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE SAN LUIS OBISPO COUNTY MOUNTAINS TO EXPIRE AT 10 PM. LOCAL BREEZY WINDS WITH GUSTS TO 35 MPH COULD STILL PERSIST BUT WINDS WILL CONTINUE TO DIMINISH TONIGHT. $$ CAZ039-231000- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 949 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. GUSTY NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-231000- /O.CON.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 949 PM PDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. GUSTY NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS FROM THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 230952 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PDT FRI MAY 23 2008 CAZ039-231100- /O.EXP.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 252 AM PDT FRI MAY 23 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS ARE NO LONGER AT ADVISORY LEVELS. A FEW GUSTS TO 35 MPH ARE POSSIBLE THROUGH MID MORNING. $$ CAZ052-231100- /O.EXP.KLOX.WI.Y.0201.000000T0000Z-080523T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 252 AM PDT FRI MAY 23 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS ARE NO LONGER AT ADVISORY LEVELS. A FEW GUSTS TO 35 MPH ARE POSSIBLE THROUGH MID MORNING. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 3:05 AM PDT, 53 minutes earlier.
Area forecast discussion, May 22, 3:05 AM PDT, 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PDT THU MAY 22 2008 .SHORT TERM... ONE MORE DAY OF WINDS ALBEIT WITH LESS COVERAGE AS THE MAIN ENERGY IS TRANSLATING TO THE WEST. THE EVENT PEAK LATE IN THE EVENING LAST NIGHT AS WHITAKER PEAK HIT 85 MPH. STILL SOME COLD AIR ARRIVING TODAY AND UPPER SUPPORT WHILE WEAKER IS STILL GOOD. LOOKS FOR LOW LEVEL WARNINGS IN THE SBA VTA AND LAX MTNS AS WELL AS THE SBA SOUTH COAST. THE BULK OF THE WIND ENERGY WILL BE FOCUSED THROUGH AND BELOW THE PASSES OF SBA COUNTY AND THE I-5 CORRIDOR. SBA COUNTY WARNINGS GO TO 3 AM FRIDAY MORNING BUT 06Z RUNS INDICATE WINDS WILL WEAKEN FASTER SO PERHAPS A LATE AFTERNOON CANCELLATION WILL BE WARRANTED. THE NAME OF THE GAME TODAY THOUGH IS THUNDERSTORMS. UPPER LOW RETROGRADING OVER THE AREA TODAY AND ALREADY SOME CLOUDS ARE DEVELOPING IN EASTERN CALIFORNIA. COLD POOL WILL ARRIVE OVER L.A. COUNTY THIS AFTERNOON AND WILL PRODUCE A CHANCE OF THUNDER OF THE MOUNTAINS AND SAN GABRIEL VALLEY AND A SLIGHT CHANCE OVER THE REST OF THE COUNTY. ALL TOLD THIS IS A VERY UNUSUAL DAY FOR LATE MAY. THERE IS A CHANCE THAT TODAY WILL BE MUCH WETTER THAN INDICATED BY THE FORECAST. DAY SHIFT WILL HAVE TO MONITOR THE WESTWARD PROGRESS OF THE UPPER LOW AS WELL AS THE LOW AND MID LEVEL MOISTURE FLOWS. WINDS WILL DIMINISH TONIGHT. THUNDER CHANCES WILL CONTINUE AS THE CORE OF THE UPPER LOW CONTINUES TO MOVE CLOSER. WITHOUT SUNSHINE BUMPED THE CHC CATEGORIES DOWN TO SLGT CHC. FRIDAY MORE UNSTABLE FLOW WILL WRAP AROUND THE LOW FROM THE NORTHEAST. THIS WILL GIVE THE NORTH SLOPES OF THE SAN GABRIELS AND THE SOUTHERN FOOTHILLS OF THE ANTELOPE VALLEY THE BEST CHANCE OF THUNDER ALTHOUGH THUNDER IS POSSIBLE OVER ANY PART OF L.A. COUNTY. TEMPS WILL BE WAY DOWN AS THKNS PLUMMETS TO 548 DM. A WEAK TROF MOVES OVER THE AREA SATURDAY AS THE UPPER LOW PULLS UP TO THE NORTH. THIS WILL ALLOW THE SLIGHT CHANCE OF THUNDER TO CONTINUE THROUGH THE DAY. THE MARINE LAYER FORECAST TONIGHT THROUGH SATURDAY WILL BE VERY TRICKY. WRF FORECASTS A VERY STRONG EDDY AND A VERY PERSISTENT MARINE LAYER BANGING UP AGAINST THE LOWER COASTAL SLOPES. THIS DOES NOT MAKE MUCH SENSE GIVEN THE COLD AIR ADVECTION...CONVECTIVE MIXING...AND MID LEVEL CLOUDS. WRF ALSO FORECASTING A ROBUST L.A. COUNTY MARINE LAYER RIGHT NOW AND ALL THERE IS A A PATCHY OF CLOUDS IN THE SAN GABRIEL VALLEY. RELIED MORE ON A PARTLY TO MOSTLY CLOUDY SKIES WORDING DURING THE TIME THE UPPER LOW IS IN THE AREA TO CONVEY THE VARIOUS CLOUD DECKS SHUFFLING IN AND OUT OF THE AREA. .LONG TERM... GFS ENSEMBLES KEEP THE SPAGHETTI PLOTS FAIRLY TIGHT THROUGH SEVEN DAYS AND GENERALLY FORECAST THAT THE CURRENT HIGH AMPLITUDE PATTERN WILL LAST THROUGH MONDAY AND THEN TRANSMUTE INTO A BROAD TROF IN THE EAST PAC. THIS WILL BRING A MORE FAMILIAR MAY PATTERN TO THE AREA WITH NIGHT THOUGH MORNING LOW CLOUDS AND NEAR NORMAL TEMPS. && .AVIATION... && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). STORM WARNING (SEE LAXCWFLOX). GALE WARNING (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RORKE AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 6:00 AM PDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAY 21 2008 CAZ034>041-044>047-051>054-059-087-088-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY DAMAGING WINDS WILL BLOW THROUGH THE MOUNTAINS...DESERTS AND THE SOUTH COAST OF SANTA BARBARA COUNTY TODAY. SLIGHTLY LESS STRONG WINDS WILL STILL POSE HAZARDS TO ALL MOTORISTS IN SAN LUIS OBISPO COUNTY AND WESTERN SANTA BARBARA COUNTY. MARINERS WILL FACE STORM FORCE WINDS IN THE OUTER WATERS OFF OF THE CENTRAL COAST AND GALE FORCE WINDS WILL BE ENCOUNTERED ELSEWHERE. BEACHGOERS WILL FACE A MYRIAD OF HAZARDS FROM HIGH SURF TO DANGEROUS RIP CURRENTS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ON THURSDAY...GUSTY DAMAGING WINDS WILL BLOW THROUGH THE MOUNTAINS...DESERTS AND THE SOUTH COAST OF SANTA BARBARA COUNTY. MARINERS WILL FACE STORM FORCE WINDS IN THE OUTER WATERS OFF OF THE CENTRAL COAST AND GALE FORCE WINDS WILL BE ENCOUNTERED ELSEWHERE. BEACHGOERS WILL FACE A MYRIAD OF HAZARDS FROM HIGH SURF TO DANGEROUS RIP CURRENTS. ON FRIDAY AND SATURDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CREATE POSSIBLE HAZARDS FOR PEOPLE IN LOS ANGELES COUNTY AND THE ADJACENT WATERS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:03 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 57 min |
| May 22, 2:16 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| May 22, 3:00 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 60 min |
| May 22, 4:35 PM PDT | Flash Flood Warning | LOX | Los Angeles | 85 min |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.